MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130BER
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing an elective arteriovenous malformation (avm) closure procedure in the cerebral artery using a neuron select catheter 5f (5f select), a benchmark 6f 071 delivery catheter (benchmark), and a guidewire.During the procedure, the physician noticed under fluoroscopy that the distal segment of the 5f select had fractured in the right vertebral artery.The physician then used a snare device to retrieve the fractured segments of the 5f select.The procedure was completed using a new benchmark and other devices.It should be noted that there were no allegations against the first benchmark.
 
Event or Problem Description
The patient was undergoing an elective arteriovenous malformation (avm) closure procedure in the cerebral artery using a neuron select catheter 5f (5f select), a benchmark 6f 071 delivery catheter (benchmark), and a guidewire.During the procedure, the physician noticed under fluoroscopy that the distal segment of the 5f select had fractured in the right vertebral artery.The physician then used a snare device to retrieve the fractured segment of the 5f select.The procedure was completed using a new benchmark and other devices.It should be noted that there were no allegations against the first benchmark.
 
Additional Manufacturer Narrative
Please note that the following sections were reported incorrectly on the initial mfr report and are corrected on this follow up mfr report: 1.Section d.Box 4.Lot#.2.Section d.Box 4.Catalog#.3.Section d.Box 4.Unique identifier (udi#).4.Section d.Box 4.Expiration date.5.Section g.Box 2.Report source.6.Section h.Box 4.Device manufacture date.Please note that the following section was updated: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned neuron select catheter 5f (5f select) confirmed it was fractured.This type of damage typically occurs if the device is manipulated or torqued unrestrained against resistance.Based on the reported event, the root cause of resistance during the procedure could not be determined.Further evaluation revealed an additional fracture on the distal segment and damage to the distal tip.This damage is incidental to the reported complaint and likely occurred during snaring or handling post-procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23857883
Report Number3005168196-2025-00412
Device Sequence Number15981708
Product Code DQY
UDI-Device Identifier00814548010212
UDI-Public00814548010212
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Catalogue NumberPNS5F130BER
Device Lot NumberH00003329
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale